Nina was diagnosed with topical steroid withdrawal TSWa rare adverse reaction to the stoppage of topical steroid treatment. Nina began to suffer from the condition in when she first put a halt to the steroids. Soon, her hair fell out and her body became covered with sores.
Then while looking for a cure inNina tried potent Chinese herbal teas and ointments. She saw her skin improve within six months. Currently, it is not an NHS recognised condition. I did not even recognise myself in the mirror.
I had to wait so long to see results, and at times I did not even feel human — but I had to remind myself I was worth the healing. It worked at first but quickly the rash spread to her arms, legs, chest and face.
At age 21, she had her first grand mal seizure — causing loss of consciousness and violent muscle contractions — while she was working at a South Carolina delicatessen. I had collapsed from the seizure and hit my head. Nina was rushed to hospital, where doctors concluded it was a result of psychological stress. Meanwhile, her skin was getting worse and the creams were having less of an effect. Nina dropped out of college and moved back in with her parents when she was 23 because of her health issues. The only thing that would calm my skin down was taking high doses of oral steroids. People would ask me what was wrong with my face in the middle of the street or at work. Hitting rock bottom inNina could not see any light at the end of the tunnel. The International Topical Steroid Awareness Network 16 year old on steroids a charity for sufferers who Nina had been in contact with and it suggested a specialist in Chicago.
This specialist gave her antibiotics for the infection and a longed-for diagnosis of topical steroid withdrawal. Nina felt confident and even got a job within this time but immunosuppressants come with side-effects making them unsuitable for long term use. InNina stopped using them.
After two years of healing and flare-ups, a friend from a TSW advocacy group recommended traditional Chinese medicine. In she started working again and went on some dates after being single since her early twenties. However, another scare came in steroida Nina discovered lesions in an intimate area. These were operated on last month and are thankfully not cancerous.
These legions were caused by the HPV virus and Nina believes that years of her immune system being suppressed by the steroids may have indirectly helped them to form. So much more research needs to be done into TSW. It was like I had been reborn. The British Skin Foundation charity oh that topical steroid withdrawal is an issue but urges those affected to seek professional advice. Send us an email at metrolifestyleteam metro.]